Hail, Ouachita
- When
- April 6, 9:40 AM CST
- Where
- Ouachita County, Monroe
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.500, -92.117
This occurred in Richwood, a suburb on the southern edge of Monroe.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 2:00 AM CST, 7 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT SUN APR 6 2003 ISOLATED BUT MENACING ROTATING STORMS HAVE DEVELOPED OVERNIGHT ALONG AND NORTH OF AN EAST TO WEST WARM FRONT...FUELED BY A BROAD REGION OF 40 TO 45 KNOT LOW LEVEL JET. THIS JET AREA WILL MAINTAIN INTENSITY...SLOWLY SHIFTING EASTWARD ACROSS THE REGION ON SUNDAY. HOWEVER...LOW LEVEL WINDS WILL LOSE SOME OF THEIR EASTERLY COMPONENT...DO NOT EXPECT SAME DEGREE OF TORNADIC THREAT SUNDAY AFTERNOON AS WITH CURRENT ACTIVITY. HOWEVER...WARM SECTOR SHOULD ATTAIN VERY FAVORABLE THERMODYNAMICS WITH LIMITED CLOUD COVER AND DEWPOINTS POSSIBLY NEAR 70 ADVECTING NORTHWARD...COMBINING WITH STRONG LIFT TO INDUCE RAPID STORM DEVELOPMENT AROUND MIDDAY. MID LEVEL DRYING WILL RACE OUT AHEAD OF FRONTAL BOUNDARY...AND NEAR UNIDIRECTIONAL SHEAR PROFILES MAY SPELL NUMEROUS HAILSTORMS FOR AFTERNOON. UPPER JET DIFLUENCE WILL ALSO PLAY A HELPFUL ROLE IN STORM DEVELOPMENT. DRY SLOTTING WILL QUICKLY ERODE STORM DEVELOPMENT FROM WEST TO EAST SUNDAY EVENING. WHAT IS LEFT IS DRY BUT UNSTABLE AIR. AS A MOISTURE SURGE FROM GULF MONDAY AFTERNOON RISES NORTHWARD TO NEAR INTERSTATE 20...SHOWERS AND THUNDERSTORMS... POSSIBLY WITH QUITE HEAVY RAINFALL...WILL ATTACK US FOR ON MORE ROUND MONDAY NIGHT. AS DEVELOPING HIGH PRESSURE OVER PLAINS ALLOWS COLD FRONT MAKES ITS FINAL SWEEP LATE MONDAY NIGHT...LEFT POPS ONLY FOR MORNING HOURS OF TUESDAY BEFORE ENDING...AND WILL REMOVE MENTION ON WEDNESDAY AS WELL. RIDGING BUILDING INTO REGION WILL BE A SLOW PROCESS AND MAY SEE AT LEAST THREE NIGHTS WITH GOOD RADIATION COOLING CONDITIONS. VII SHV 77/58/78/56 6302 MLU 78/63/79/59 7524 TXK 76/56/76/52 6300 TYR 81/55/75/54 5200 LFK 82/58/79/61 5222 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BEGIN DEVELOPING THIS MORNING ACROSS NORTHEAST TEXAS AS A DRY LINE MOVES INTO THE AREA. THUNDERSTORMS WILL BECOME MORE INTENSE THIS AFTERNOON AND SPREAD ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...ALTHOUGH DAMAGING WIND GUSTS AND EVEN A FEW TORNADOES ARE POSSIBLE. IN AREAS WHERE SKIES BECOME PARTLY SUNNY THIS MORNING...THE RISK FOR SEVERE WEATHER WILL BE EVEN MORE GREATLY ENHANCED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA BY MIDDAY OR EARLY THIS AFTERNOON. ACTIVATION WILL MOST LIKELY NOT BE REQUIRED MONDAY EVENING AND NIGHT ACROSS NORTH LOUISIANA AS ANY SEVERE WEATHER SHOULD BE ISOLATED IN NATURE.
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR REMARKS
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0750 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
0720 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
20PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME.
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.
04PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.
NWUS54 KSHV 061408 CCA
LSRSHV
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM MONROE LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
0755 AM HAYNESVILLE LA 1.00 IN HAIL. REPORTED BY
04/06/03 CLAIBORNE LAW ENFORCEMENT.
0755 AM CHATHAM LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON GENERAL PUBLIC.
0800 AM EROS LA 1.00 IN HAIL. REPORTED BY
04/06/03 JACKSON LAW ENFORCEMENT.
CORRECT TIME.
0730 AM SALINE LA 1.00 IN HAIL. REPORTED BY
04/06/03 BIENVILLE LAW ENFORCEMENT.
CORRECT TIME.
04PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
0925 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM FARMERVILLE LA 0.75 IN HAIL. REPORTED BY
04/06/03 UNION LAW ENFORCEMENT.
0855 AM SWARTZ LA 0.75 IN HAIL. REPORTED BY
04/06/03 OUACHITA LAW ENFORCEMENT.
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM STRONG AR 1.00 IN HAIL. REPORTED BY
04/06/03 UNION GENERAL PUBLIC.
20The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
This occurred in Richwood, a suburb on the southern edge of Monroe.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5349164.